Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 77, NWS Jacksonville, FL

October 28, 20087 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Oct 28, 2008, 2:30 PM EDT for 7 counties in Florida. It took effect at Oct 29, 2008, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2008, 2:30 PM EDT (18:30 UTC)
In effect from
Oct 29, 2008, 11:00 AM EDT
Expired
Oct 29, 2008, 6:00 PM EDT
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 281830
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT TUE OCT 28 2008

FLZ020>025-030>033-035>038-040-290630-
/O.UPG.KJAX.FW.A.0079.081029T1500Z-081029T2300Z/
/O.NEW.KJAX.FW.W.0077.081029T1500Z-081029T2300Z/
/O.CON.KJAX.FW.W.0076.000000T0000Z-081028T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
230 PM EDT TUE OCT 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITY AND
GUSTY WINDS...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY FOR
NORTHEAST FLORIDA DUE TO LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT
WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

NORTHWEST WINDS WILL TO AROUND 15 MPH WITH GUSTS TO NEAR 25 MPH
HAVE COMBINED WITH LOW RH VALUES TO PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS.

VERY DRY CONDITIONS WILL LINGER INTO WEDNESDAY WITH LONG
DURATIONS OF CRITICALLY LOW RH VALUES EXPECTED. WEAKER WINDS ARE
FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

MKT
3 follow-up statements
000 
WWUS82 KJAX 282311
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 PM EDT TUE OCT 28 2008

FLZ020>025-030>033-035>038-040-291000-
/O.EXP.KJAX.FW.W.0076.000000T0000Z-081028T2300Z/
/O.CON.KJAX.FW.W.0077.081029T1500Z-081029T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
711 PM EDT TUE OCT 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
WEDNESDAY FOR LOW HUMIDITIES...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT TODAY. A RED FLAG WARNING
REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY. 

VERY DRY CONDITIONS WILL LINGER INTO WEDNESDAY WITH LONG
DURATIONS OF CRITICALLY LOW RH VALUES EXPECTED. WEAKER WINDS ARE
FORECAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

ENYEDI
000 
WWUS82 KJAX 290654
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 AM EDT WED OCT 29 2008

FLZ020>025-030>032-035>037-040-292200-
/O.NEW.KJAX.FW.A.0080.081030T1500Z-081030T2200Z/
/O.EXT.KJAX.FW.W.0077.081029T1500Z-081029T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-
254 AM EDT WED OCT 29 2008

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EDT THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON DUE TO LOW RELATIVE HUMIDITY...

A VERY DRY AIRMASS OVER THE AREA WILL PRODUCE LONG DURATIONS OF 
OF CRITICALLY LOW RH VALUES TODAY AND THURSDAY. RHS WILL FALL
INTO THE 20 TO 25 PERCENT RANGE THIS AFTERNOON...WITH DURATIONS
BELOW 35 PERCENT AT 4 TO 6 HOURS. THURSDAY AFTERNOON RHS WILL
FALL INTO THE 25 TO 30 PERCENT RANGE...WITH DURATIONS BELOW 35
PERCENT AT 4 TO 6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

FLZ033-038-292200-
/O.EXT.KJAX.FW.W.0077.081029T1500Z-081029T2200Z/
ST JOHNS-FLAGLER-
254 AM EDT WED OCT 29 2008

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EDT THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY...

A VERY DRY AIRMASS OVER THE AREA WILL PRODUCE LONG DURATIONS OF 
OF CRITICALLY LOW RH VALUES TODAY. RHS WILL FALL INTO THE 25 TO
30 PERCENT RANGE THIS AFTERNOON...WITH DURATIONS BELOW 35 PERCENT
AT 4 TO 6 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MZ
000 
WWUS82 KJAX 291846
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT WED OCT 29 2008

FLZ020>023-030-031-035-036-040-301000-
/O.UPG.KJAX.FW.A.0080.081030T1500Z-081030T2200Z/
/O.NEW.KJAX.FW.W.0078.081030T1500Z-081030T2200Z/
/O.CON.KJAX.FW.W.0077.000000T0000Z-081029T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
246 PM EDT WED OCT 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

DRIER AIR WORKING INTO THE AREA WILL REMAIN ENTRENCHED THURSDAY
WITH 4 TO 5 HOURS OF RED FLAG CONDITIONS EXPECTED OVER INTERIOR
NORTHEAST FLORIDA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ024-025-032-037-301000-
/O.CON.KJAX.FW.W.0077.000000T0000Z-081029T2200Z/
/O.CON.KJAX.FW.A.0080.081030T1500Z-081030T2200Z/
NASSAU-DUVAL-CLAY-PUTNAM-
246 PM EDT WED OCT 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON. 

DRIER AIR WORKING INTO THE AREA WILL REMAIN ENTRENCHED THURSDAY
WITH 2 TO 3 HOURS OF SUB 35% CONDITIONS EXPECTED OVER COASTAL
NORTHEAST FLORIDA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ033-038-292200-
/O.CON.KJAX.FW.W.0077.000000T0000Z-081029T2200Z/
ST JOHNS-FLAGLER-
246 PM EDT WED OCT 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

DEESE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 28, 10:14 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Oct 28, 10:14 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1014 AM EDT TUE OCT 28 2008

.UPDATE...CURRENTLY SKIES ARE SUNNY WITH TEMPS MOSTLY IN THE MID-
UPR 40S. WINDS HELPED KEEP TEMPS FROM BOTTOMING OUT OVERNIGHT BUT
IT WAS STILL CHILLY WITH MIN TEMPS IN MID 30S TO LOW 40S ACRS THE
AREA. TEMPS ARE WARMING SLOWLY AS WINDS ARE ALREADY GUSTING TO
NEAR 20 MPH MOST AREAS AND WILL CONTINUE TO BE BREEZY THROUGHOUT
THE DAY WITH STRONG NWLY WINDS ALOFT MIXING DOWN. FORECAST IS NO
TRACK AND NO UPDATES ARE PLANNED.

&&

.AVIATION...VFR CONDITIONS WITH GUSTY NORTHWEST WINDS DECREASING
AROUND SUNSET.

&&

.MARINE...THE ST. AUGUSTINE C-MAN SITE REPORTS PEAK WIND GUSTS OF
22 KT AND GRAYS REEF CONTINUES TO REPORT 20-25 KT WINDS.
INDICATIONS ARE THE WINDS OVER NEAR SHORE WATERS ARE NOT QUITE
READY TO DIMINISH BELOW SCA CRITERIA AND HAVE EXTENDED THE SCA
THROUGH THE EVENING. THE ST. AUGUSTINE BOUY HAS WINDS NW21G27 KT
WITH PEAK GUST OF 31 KT AND WILL CONTINUE MENTIONING POSSIBLE
GUSTS TO NEAR GALE FORCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  58  33  62  35 /   0   0   0   0
SSI  60  40  62  44 /   0   0   0   0
JAX  60  36  63  38 /   0   0   0   0
SGJ  61  41  64  44 /   0   0   0   0
GNV  60  33  64  37 /   0   0   0   0
OCF  61  34  65  37 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     ALACHUA-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

     RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

GA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     APPLING-ATKINSON-BACON-CLINCH-COFFEE-ECHOLS-JEFF DAVIS-
     PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

MKT/AW
Hazardous weather outlook, Oct 28, 5:24 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 AM EDT TUE OCT 28 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290930-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
524 AM EDT TUE OCT 28 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FREEZE WATCH TONIGHT FOR PORTIONS OF INTERIOR SOUTHEAST GEORGIA
AND NORTHEAST FLORIDA...

NEAR RECORD LOW TEMPERATURES FALLING INTO THE LOW TO MID 30S
TONIGHT WILL ALLOW FOR PATCHY FROST FORMATION...MAINLY OVER
INLAND AREAS. AREAS OF SUB-FREEZING TEMPERATURES ARE POSSIBLE
LATE TONIGHT AND A FREEZE WATCH IS IN EFFECT FOR PARTS
OF INLAND NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. PLEASE REFER
TO THE LATEST NON-PRECIPITATION HAZARD MESSAGE FOR MORE
INFORMATION.

VERY DRY AIR AND BREEZY CONDITIONS WILL ENHANCE THE FIRE DANGER
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

TEMPERATURES WILL DROP INTO THE 30S AGAIN WEDNESDAY NIGHT AND PATCHY
FROST FORMATION WILL BE POSSIBLE...MAINLY OVER INLAND AREAS.

VERY DRY AIR OVER THE REGION WILL CONTINUE TO ENHANCE THE FIRE
DANGER ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 4:41 AM EDTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more10 hr
Oct 28, 3:24 PM EDTFreeze WarningJAXBaker, Bradford, Gilchrist, Suwannee, Union18 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.